Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2025, 7:01 PM CDT for Clarke County, Alabama. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 7:01 PM CDT (00:01 UTC)
- Expired
- May 25, 2025, 7:27 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clarke County, AL
The radar
The Mobile radar (KMOB), 108 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:01 PM CDT | TSTM WND DMG | 1 N Jackson, AL | Trees down at intersection of College Ave and Mayton Dr. Time estimated from radar. |
| May 25, 7:01 PM CDT | TSTM WND DMG | 1 Nnw Jackson, AL | Trees down on Bolen Dr. Time estimated from radar. |
| May 25, 7:01 PM CDT | TSTM WND DMG | 2 N Jackson, AL | Trees and power lines down near intersection of High Acres Dr. and Shamrock Dr. Time estimated from radar. |
| May 25, 7:01 PM CDT | TSTM WND DMG | 2 Nne Jackson, AL | Trees down on Catherine Ave. Time estimated from radar. |
| May 25, 7:01 PM CDT | TSTM WND DMG | 4 N Jackson, AL | Trees down on West Point Dr. Time estimated from radar. |
| May 25, 7:20 PM CDT | TSTM WND DMG | 3 Ssw Grove Hill, AL | Trees blocking both lanes of northbound Hwy 43. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted.
370
WUUS54 KMOB 260001
SVRMOB
ALC025-260045-
/O.NEW.KMOB.SV.W.0076.250526T0001Z-250526T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
701 PM CDT Sun May 25 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Clarke County in southwestern Alabama...
* Until 745 PM CDT.
* At 700 PM CDT, a severe thunderstorm was located over Jackson,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Grove Hill, Whatley, and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3170 8753 3170 8757 3156 8757 3142 8789
3145 8792 3147 8792 3150 8791 3150 8792
3153 8794 3154 8800 3157 8802 3158 8802
3183 8763
TIME...MOT...LOC 0000Z 237DEG 19KT 3154 8788
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
452
WWUS54 KMOB 260018
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
718 PM CDT Sun May 25 2025
ALC025-260045-
/O.CON.KMOB.SV.W.0076.000000T0000Z-250526T0045Z/
Clarke AL-
718 PM CDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARKE COUNTY...
At 718 PM CDT, a severe thunderstorm was located 5 miles southwest
of Whatley, or 7 miles south of Grove Hill, moving northeast at 25
mph. Dime to nickel size hail has been reported with this storm so
far.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Grove Hill and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3148 8778 3164 8790 3183 8763 3170 8753
3170 8757 3157 8757
TIME...MOT...LOC 0018Z 237DEG 24KT 3160 8777
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$305
WWUS54 KMOB 260027
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
727 PM CDT Sun May 25 2025
ALC025-260037-
/O.CAN.KMOB.SV.W.0076.000000T0000Z-250526T0045Z/
Clarke AL-
727 PM CDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3148 8778 3164 8790 3183 8763 3170 8753
3170 8757 3157 8757
TIME...MOT...LOC 0023Z 237DEG 19KT 3163 8772
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:19 PM CDT, 42 minutes earlier.
Area forecast discussion, May 25, 6:19 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Mobile AL 619 PM CDT Sun May 25 2025 ...New Aviation... .DISCUSSION... Issued at 405 PM CDT Sun May 25 2025 Tonight through Monday Night... The main forecast challenge is determining the timing of showers and thunderstorms as this is not a typical summer pattern, and we can expect both nocturnal and diurnal convection. Numerous impulses and perturbations will pass over our region in a mid/upper level pattern that fluctuates from a southwesterly to at times nearly zonal flow, and we will do our best to time these down. All of this is occurring between a positively-tilted shortwave exiting the Rockies to the Great Plains, and a persistent ridge over the Gulf. In addition, another focus for convection will occur in the vicinity of a low-level boundary approaching from the northwest this evening that will settle across our area late tonight. Plenty of moisture will remain available as precipitable waters values hold between 1.7 to 2.0 inches. At this time we are expecting two rounds of scattered to numerous convection, and both are likely to occur as thunderstorm complexes, and should should weaken as they pass through our area. The first wave, approaching from the northwest, is expected from late this evening through the overnight hours. The second wave, approaching from the west, is expected to occur Monday afternoon into the evening hours. Isolated thunderstorms should continue anywhere outside of these two systems. The highest rainfall totals through the near term will occur northwest of I-65 where widespread amounts from 0.5 to 1.5 inches of rain is forecast. Locally higher amounts up to 3 inches are possible. SPC has our inland areas in a Marginal Risk of severe weather tonight and Memorial Day, and a few of the stronger bowing segments may have gusty winds to 50 mph. High temperatures Monday should range from 88 to 92 degrees, with apparent temperatures (heat indices) in upper 90s to lower 100s. Low temperatures tonight and Monday night should be between 69 to 76 degrees. A Low Risk of rip currents is forecast through the remainder of the Memorial Day weekend. /22 Tuesday Through Saturday... Unsettled weather and daily chances for showers and storms are in the forecast all week. A parade of shortwaves dive through the flow aloft and slide across the Southeast and Deep South throughout the week. A potent shortwave lifts across the Mid South through the southwesterly flow aloft on Tuesday with some of the guidance hinting at another potent shortwave pivoting across the region in the Wednesday afternoon and evening timeframe. The pattern gets more complex beyond Thursday as numerous subtle (some more potent) shortwaves swing around the base of an upper trough and the zonal flow overhead. Deep onshore flow persists throughout the week with PWATs approaching or exceeding 2 inches at times, so rainfall chances will be high given the parade of shortwaves aloft. While we don't expect a wash out on any given day next week, we do expect convection to follow our typical diurnal pattern with the highest rain chances in the afternoon and early evening hours. The day with the highest chance for showers and storms would be Wednesday given the shortwave moving overhead. At time point, there's not an overwhelming signal for severe weather at any point throughout the week, however, we can't rule out gusty downburst winds from water loading. Given that the pattern will be active for several days in a row, minor/nuisance flooding may start to become a concern for low-lying and urban areas (and typical trouble spots) as we roll deeper into the week. All that additional moisture funneling into the area also means that it'll be muggy throughout the week, especially across the southern half of the area. Beach Forecast - Rip current risk remains MODERATE on Tuesday and Wednesday before falling back to a LOW risk later in the week. Our rip current MOS probabilities indicate that the risk should remain LOW through the weekend. 07/mb && .AVIATION... (00Z TAFS) Issued at 619 PM CDT Sun May 25 2025 Isolated convection over the area ends early this evening, then a line of showers and storms advances into the northwestern portion of the area near midnight. The line of showers and storms is expected to weaken and eventually dissipate while continuing into the area overnight. MVFR conditions and gusty winds will accompany the stronger storms, and patchy late night fog is possible with otherwise VFR conditions prevailing. Outside of the convection, winds become light and variable this evening, then a south to southwest flow at 5-10 knots develops on Monday. /29 && .MARINE... Issued at 405 PM CDT Sun May 25 2025 No impacts to small craft are expected as a light to occasionally moderate onshore flow will prevail through the end of the week. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 73 89 72 87 69 87 / 10 30 30 40 30 70 30 50 Pensacola 75 87 76 86 76 87 73 86 / 10 20 10 20 20 60 30 40 Destin 76 88 77 87 77 87 76 87 / 10 20 0 20 20 50 30 40 Evergreen 69 93 69 90 68 89 68 88 / 40 50 40 40 30 80 40 60 Waynesboro 69 91 70 90 68 87 66 86 / 50 70 50 60 40 90 40 60 Camden 68 90 69 89 68 86 66 85 / 60 60 50 60 50 80 40 50 Crestview 69 92 69 91 70 90 68 90 / 20 40 20 30 20 70 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 25, 5:54 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Sun May 25 2025
ALZ052-252345-
Washington AL-
554 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WASHINGTON COUNTY
THROUGH 645 PM CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Tibbie, or 9 miles southeast of Chatom, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Tibbie, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3161 8808 3160 8808 3159 8806 3159 8803
3157 8802 3157 8804 3156 8802 3153 8797
3153 8795 3152 8793 3150 8792 3123 8811
3130 8830 3165 8818
TIME...MOT...LOC 2254Z 203DEG 14KT 3134 8817
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 25, 6:37 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
637 PM CDT Sun May 25 2025
ALZ052-053-260015-
Clarke AL-Washington AL-
637 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WASHINGTON AND
CENTRAL CLARKE COUNTIES THROUGH 715 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wagarville, or 7 miles west of Jackson, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Stephens, Jackson, Wagarville, and Leroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 8798 3146 8815 3177 8796 3162 8770
TIME...MOT...LOC 2337Z 214DEG 14KT 3147 8802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:10 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| May 25, 10:08 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 67 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 24 min |
| May 25, 11:53 PM CDT | Special Weather Statement | MOB | Clarke, Washington, Wilcox | 67 min |
| May 26, 4:26 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 49 min |
| May 26, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 49 min |
| May 26, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 26, 4:50 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 18 min |
| May 26, 4:53 PM CDT | Tornado Warning | MOB | Choctaw | 15 min |
| May 26, 5:04 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| May 26, 5:11 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| May 26, 5:14 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 46 min |
| May 26, 5:48 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| May 26, 5:53 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| May 26, 6:41 PM CDT | Special Weather Statement | MOB | Butler | 34 min |
| May 26, 6:48 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.